MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305457
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd sharps collector lids are damaged.This was discovered before use.The following information was provided by the initial reporter: material no.305457 batch no.Unknown.It was reported several of the sharp container lids are cracked or broken.I just had a call from one of our customers about 6 gal.Sharps container.The problem they are having is they are ordering a case of this and by the time they receive it several of the lids are cracked or broken.I let him know we would try to get this taken care of on our end, so could you reach out to the vendor and see if they can package the lids in a better way maybe? layered in bubble wrap? layered in foam? i don't know.Just enough so they can ensure the lids wont get damaged anymore.Please let me know if you can do this and fill customer service in so we can be aware as well.
 
Event or Problem Description
It was reported that bd sharps collector lids are damaged.This was discovered before use.The following information was provided by the initial reporter: material no.305457 batch no.Unknown it was reported several of the sharp container lids are cracked or broken.I just had a call from one of our customers about 6 gal.Sharps container.The problem they are having is they are ordering a case of this and by the time they receive it several of the lids are cracked or broken.I let him know we would try to get this taken care of on our end, so could you reach out to the vendor and see if they can package the lids in a better way maybe? layered in bubble wrap? layered in foam? idk.Just enough so they can ensure the lids wont get damaged anymore.Please let me know if you can do this and fill customer service in so we can be aware as well.
 
Additional Manufacturer Narrative
Investigation summary: the actual product nor photo representation was provided.A review of the device history record (dhr) was not possible since a lot number could not be provided.Also, a review of non-conforming material report (ncmr) for the reported container was performed for the past 12 months and no manufacturing or material defects were identified that could have caused or contributed to the reported incident, broken and damaged lids.A review of the current manufacturing process and controls was completed, and an inspection is performed by production, and a visual and functional inspection based on an aql sampling plan is performed by a quality auditor.Additionally, a complaint history review was performed and only one other complaint was identified for the same issue related to repackaging however a root cause was unconfirmed.It is possible that damage occurred in transit during shipping or during the package handling to fulfill partial sales by the distributor.Bd will continue to monitor the complaint for any trends.H3 other text : see section h.10.

Brand Name
BD SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9280568
Report Number2243072-2019-02458
Device Sequence Number19457857
Product Code FMI
UDI-Device Identifier50382903054577
UDI-Public50382903054577
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305457
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;